Nebraska, 2006

Strong Wind in Nebraska, April 7, 2006

April 7, 2006 · NWS OAX · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 7, 3:54 AM CST, 6 hours 6 minutes earlier.

Area forecast discussion, Apr 7, 3:54 AM CST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
454 AM CDT FRI APR 7 2006

.DISCUSSION...

THE PRIMARY CONCERN FOR THIS FORECAST WAS WEATHER ASSOCIATED WITH
THE INTENSE SURFACE LOW OVER SOUTHEAST NEBRASKA AT THE START OF
THE FORECAST.

THUNDERSTORMS HAVE MOSTLY ENDED AS COOLER AIR WRAPS AROUND THE
SYSTEM...BUT MOIST BAND WILL PRODUCE STRATIFORM RAIN ACROSS
NORTHERN COUNTIES THIS MORNING...AND SHOWERY PRECIP MAY PERSIST
MUCH OF THE DAY ACROSS THE SOUTH AS THE LOW SLOWLY DROPS INTO KS.
RAINFALL RATES WERE JUDGED TOO LOW TO ADD SIGNIFICANTLY TO ANY
FLOODING ALREADY ONGOING...MAINLY PONDING AND FULL DITCHES.  ALL
GAUGED RIVERS ARE WELL WITHIN BANKS. FLOOD WATCH HAS BEEN CANCELLED.

WINDS WILL INCREASE ACROSS THE WEST AND NORTH AS THE SFC LOW MAKES
ITS WAY SOUTH. MESOETA SHOWS HUGE PRESSURE RISES THROUGH THE DAY...
AND 850 ISOTACHS OVER 50 KTS AT TIMES IN THE ADVISORY AREA.
AN AREA FROM DAVID CITY TO FAIRBURY WAS ADDED TO THE ADVISORY
FROM LATE MORNING TO MID AFTERNOON AS PROGS SHOW SIMILAR CONDITIONS
TO AREAS ALREADY IN THE ADVISORY.

TEMPS WILL NOT CHANGE MUCH TODAY AS AIR WRAPPING AROUND SYSTEM
COOLS SLOWLY...OPPOSING NORMAL DIURNAL TREND.

CLEARING AND LIGHTER WINDS TONIGHT WILL ALLOW TEMPS TO DROP
BELOW FREEZING. DID NOT CONSIDER AN ADVISORY AS NORMAL DATE
OF LAST SPRING FREEZE VARIES FROM 3RD WK OF APRIL SOUTH TO FIRST
FEW DAYS OF MAY IN NW COUNTIES.  VEGETATION IS NOT UNUSUALLY
ADVANCED FOR THE SEASON.

DID NOT MAKE ANY BIG CHANGES TO LATER PERIODS OF THE
FORECAST. CONDITIONS AFTER TODAY WILL BE FAIRLY TRANQUIL FOR A
WHILE...WITH WARMER TEMPS RETURNING LATE IN THE WEEKEND INTO
MONDAY...ALONG WITH INCREASING SOUTH WINDS.

NEW GFS AND ECMWF SUGGESTS SOMEWHAT WARMER CONDITIONS FOR WED
AND THU OF NEXT WEEK THAN PREV FORECAST. WENT ALONG WITH SEVERAL
SURROUNDING OFFICES AND RAISED TEMPS SOMEWHAT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
     FOR NEZ050-NEZ065-NEZ078-NEZ088.

     WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR NEZ011-NEZ012-
     NEZ015-NEZ016-NEZ017-NEZ018-NEZ030-NEZ031-NEZ032-NEZ033-
     NEZ034-NEZ042-NEZ043-NEZ044.

IA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR IAZ043.

&&

POLLACK
Hazardous weather outlook, Apr 7, 4:13 AM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
513 AM CDT FRI APR 7 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-072300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
513 AM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL DEVELOP ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL
IOWA IN THE EARLY TO MID MORNING HOURS.  WINDS WILL STRENGTHEN
LATER IN THE MORNING FROM AROUND DAVID CITY SOUTH TO FAIRBURY.
A WIND ADVISORY HAS BEEN ISSUED FOR THESE AREAS AS NORTH TO NORTHEAST
WINDS INCREASE TO 25 TO 35 MPH...WITH GUSTS AS HIGH AS 50 MPH.  WINDS
WILL NOT BE AS STRONG FARTHER TO THE SOUTH AND EAST.  WINDS WILL
BEGIN TO DIMINISH IN THE LATE AFTERNOON AS A STRONG LOW PRESSURE
SYSTEM OVER SOUTHEAST NEBRASKA MOVES SOUTHWARD AWAY FROM THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

POLLACK

In the hours before

Local storm report, Apr 7, 7:55 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
855 AM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TORNADO          2 S ODELL               40.02N 96.80W
04/06/2006                   GAGE               NE   EMERGENCY MNGR

            MULTIPLE VORTEX TORNADO ON THE GROUND. THIS STORM REPORT
            WAS ORIGINALLY TRANSMITTED BY MISTAKE WITH A TORNADO F
            SCALE RATING OF F2. THE TORNADO F SCALE RATING HAS NOT
            BEEN DETERMINED YET... AS OF THE MORNING OF APRIL 07.

&&

DN
Local storm report, Apr 7, 8:13 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
913 AM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             ODELL                   40.05N 96.80W
04/06/2006  M1.00 INCH       GAGE               NE   CO-OP OBSERVER

            ALONG WITH 1.5 INCHES OF RAIN THAT FELL IN 45 MINUTES.

&&

DN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Platte

When
April 7, 10:00 AM CST
Where
Platte forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$40,000
Reported by
EMERGENCY MANAGER
Coordinates
41.571, -97.521 (the zone’s center; the record gives no point)

Gradient winds from the northwest at 30 to 35 mph with gusts over 40 mph downed a cell phone tower in Columbus. The tower fell on power lines and knocked power out to 1,500 customers for up to an hour and a half.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500842.